Convergence Analysis of Deterministic Kernel-Based Quadrature Rules in Misspecified Settings

Motonobu Kanagawa, Bharath K. Sriperumbudur, Kenji Fukumizu

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

This paper presents convergence analysis of kernel-based quadrature rules in misspecified settings, focusing on deterministic quadrature in Sobolev spaces. In particular, we deal with misspecified settings where a test integrand is less smooth than a Sobolev RKHS based on which a quadrature rule is constructed. We provide convergence guarantees based on two different assumptions on a quadrature rule: one on quadrature weights and the other on design points. More precisely, we show that convergence rates can be derived (i) if the sum of absolute weights remains constant (or does not increase quickly), or (ii) if the minimum distance between design points does not decrease very quickly. As a consequence of the latter result, we derive a rate of convergence for Bayesian quadrature in misspecified settings. We reveal a condition on design points to make Bayesian quadrature robust to misspecification, and show that, under this condition, it may adaptively achieve the optimal rate of convergence in the Sobolev space of a lesser order (i.e., of the unknown smoothness of a test integrand), under a slightly stronger regularity condition on the integrand.

Original languageEnglish (US)
Pages (from-to)155-194
Number of pages40
JournalFoundations of Computational Mathematics
Volume20
Issue number1
DOIs
StatePublished - Feb 1 2020

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Analysis
  • Computational Mathematics
  • Computational Theory and Mathematics
  • Applied Mathematics

Cite this